Alert archive / Texas / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 8, NWS Shreveport, LA

February 6, 2018Cass County, Texas; Miller County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Feb 6, 2018, 3:22 PM CST for Cass County, Texas; Miller County, Arkansas. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 6, 2018, 3:22 PM CST (21:22 UTC)
Expired
Feb 6, 2018, 4:00 PM CST
In force
38 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Miller County, AR, Cass County, TX

The radar

The Shreveport radar (KSHV), 103 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 6, 3:24 PM CSTHAIL 1.252 E Domino, TXINTERNATIONAL PAPER PLANT REPORTED HALF DOLLAR-SIZED HAIL.
Feb 6, 3:42 PM CSTHAIL 17 Sse Texarkana, ARQUARTER SIZE HAIL REPORTED ON I-49 REPORTED ASP TROOPERS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 9.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2018-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2018-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
498 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

752 
WUUS54 KSHV 062122
SVRSHV
ARC091-TXC067-062200-
/O.NEW.KSHV.SV.W.0008.180206T2122Z-180206T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
322 PM CST TUE FEB 6 2018

The National Weather Service in Shreveport has issued a

* Severe Thunderstorm Warning for...
  Central Miller County in southwestern Arkansas...
  Northeastern Cass County in northeastern Texas...

* Until 400 PM CST

* At 322 PM CST, a severe thunderstorm was located 7 miles northeast 
  of Queen City, or 10 miles northeast of Atlanta, moving northeast 
  at 45 mph.

  HAZARD...Quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Damage to vehicles is expected. 

* Locations impacted include...
  Texarkana, Fouke, Garland, Genoa, Domino, Ferguson, Pleasant Hill
  and Hervey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3347 9372 3343 9375 3344 9371 3342 9373
      3338 9368 3337 9370 3334 9371 3334 9368
      3314 9410 3324 9421 3329 9411 3331 9411
      3329 9409 3330 9406 3327 9404 3337 9404
      3353 9382 3353 9378 3350 9376 3353 9375
TIME...MOT...LOC 2121Z 229DEG 40KT 3324 9406 

HAIL...1.00IN
WIND...<50MPH
 
$$

15
1 follow-up statement
749 
WWUS54 KSHV 062138
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
338 PM CST TUE FEB 6 2018

TXC067-062147-
/O.CAN.KSHV.SV.W.0008.000000T0000Z-180206T2200Z/
Cass TX-
338 PM CST TUE FEB 6 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CASS COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3347 9372 3343 9375 3344 9371 3342 9373
      3338 9368 3337 9370 3334 9371 3334 9368
      3323 9391 3328 9395 3337 9402 3353 9382
      3353 9378 3350 9376 3353 9375
TIME...MOT...LOC 2137Z 228DEG 39KT 3335 9391 

$$

ARC091-062200-
/O.CON.KSHV.SV.W.0008.000000T0000Z-180206T2200Z/
Miller AR-
338 PM CST TUE FEB 6 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CST
FOR CENTRAL MILLER COUNTY...

At 338 PM CST, a severe thunderstorm was located over Genoa, or 9 
miles southeast of Texarkana, moving northeast at 45 mph.

HAZARD...Quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Damage to vehicles is expected. 

Locations impacted include...
Texarkana, Fouke, Garland, Genoa, Ferguson and Hervey. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3347 9372 3343 9375 3344 9371 3342 9373
      3338 9368 3337 9370 3334 9371 3334 9368
      3323 9391 3328 9395 3337 9402 3353 9382
      3353 9378 3350 9376 3353 9375
TIME...MOT...LOC 2137Z 228DEG 39KT 3335 9391 

HAIL...1.00IN
WIND...<50MPH
 
$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 6, 12:13 PM CST, 3 hours 9 minutes earlier.

Area forecast discussion, Feb 6, 12:13 PM CST, 3 hours 9 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Shreveport LA
1213 PM CST Tue Feb 6 2018

.AVIATION...
IFR/LIFR cigs will continue through the remainder of the afternoon
and evening, as overrunning continues to increase atop the shallow
cold air dome in place near and N of a stationary front extending
from Deep E TX into Cntrl LA. Vsbys will be reduced in areas of
-RA/-DZ that develop near and N of the front, with patchy dense FG
possible at LFK through late afternoon. Should start to see
deeper convection develop after 00Z Wednesday over portions of E
TX into N LA/SW AR along and just N of the front, as a weak
frontal wave develops and shifts ENE across Ncntrl LA. This may
result in minor improvements to cigs, before the convection
begins to diminish from NW to SE after 06Z. The convection should
end across the TYR/GGG/TXK terminals by 10Z, SHV/MLU by 12Z, but
the post-frontal rains look to persist through early to mid-
afternoon Wednesday over Deep E TX and the Srn sections of Ncntrl
LA. Once the rains end late tonight/after daybreak Wednesday,
should see a slow improvement to cigs, which will become MVFR
across much of E TX by or shortly after 12Z, and SW AR/extreme
Nrn LA prior to 18Z. Additional improvement to VFR is expected
Wednesday afternoon over all but Deep E TX and the Srn sections
of Ncntrl LA. ENE winds 5-9kts this afternoon will become NNW
7-12kts later this evening, with gusts to 20kts over the Wrn
sections of E TX. /15/

&&

.PREV DISCUSSION... /issued 1027 AM CST Tue Feb 6 2018/

DISCUSSION...
Scattered showers are only very gradually increasing across the
area this mrng. Have reduced aftn pops to likely cat areawide and
have removed thunder from northern sections where the sfc based
cold air mass slightly deeper. Temps will continue to remain near
steady in weak caa and thick cloud cover this aftn. /07/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  54  43  48  33 /  70 100  40  10
MLU  53  44  47  32 /  70 100  80  10
DEQ  45  33  49  27 /  60 100  10   0
TXK  46  36  46  30 /  60 100  10   0
ELD  46  39  47  29 /  60 100  40   0
TYR  52  38  46  32 /  70  90  20  10
GGG  54  40  47  32 /  70 100  30  10
LFK  61  46  48  37 /  70  90  70  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

15/07
Hazardous weather outlook, Feb 6, 12:04 PM CST, 3 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1204 PM CST Tue Feb 6 2018

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-071815-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1204 PM CST Tue Feb 6 2018

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Coverage and intensity of showers and thunderstorms will gradually
begin to increase across the area later this afternoon into the
overnight. A few stronger storms may be capable of producing hail,
mainly south of Interstate 20. In addition, locally heavy
rainfall will also be possible this evening through early
Wednesday morning, mainly southeast of a line from Tyler Texas to
Prescott Arkansas. Storm total rainfall amounts of between one and
three inches are possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Isolated thunderstorms will persist into Wednesday across
portions of East Texas and Louisiana along and south of Interstate
20. However, the threat for heavy rainfall and severe weather
should diminish by sunrise Wednesday morning. The rain should
completely exit the area by Wednesday night.

More showers and thunderstorms will be possible beginning Friday
afternoon, through the weekend, and possibly into early next
week. However, no organized threat of severe weather is expected
at this time.

.SPOTTER INFORMATION STATEMENT...

Due to the isolated nature of any severe weather...spotter
activation is not anticipated at this time.

07

In the hours before

Local storm report, Feb 6, 1:39 PM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
139 PM CST TUE FEB 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     HAIL             TYLER                   32.33N 95.30W
02/06/2018  E0.75 INCH       SMITH              TX   PUBLIC

            DIME SIZE HAIL REPORTED IN TYLER TX.

&&

25
Special weather statement, Feb 6, 1:57 PM CST, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Shreveport LA
157 PM CST TUE FEB 6 2018

TXZ125-126-136>138-062045-
Upshur TX-Gregg TX-Smith TX-Harrison TX-Marion TX-
157 PM CST TUE FEB 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SMITH...SOUTHWESTERN
MARION...NORTHWESTERN HARRISON...CENTRAL UPSHUR AND NORTHWESTERN
GREGG COUNTIES UNTIL 245 PM CST...

At 157 PM CST, Doppler radar was tracking a strong thunderstorm
about 5 miles west of Liberty City, or 7 miles southwest of
Gladewater, moving northeast at 45 mph.

Dime size hail will be possible with this storm.

Locations impacted include...
Longview, White Oak, Gladewater, Ore City, Clarksville City, East
Mountain, Diana, Liberty City, West Mountain, Cedar Springs, Union
Grove, Warren City and Judson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3238 9504 3248 9515 3287 9476 3273 9450
TIME...MOT...LOC 1956Z 225DEG 39KT 3248 9504

15
Special weather statement, Feb 6, 2:20 PM CST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Shreveport LA
220 PM CST TUE FEB 6 2018

ARZ072-LAZ002-003-062100-
Columbia AR-Bossier LA-Webster LA-
220 PM CST TUE FEB 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COLUMBIA COUNTY...
NORTHWESTERN WEBSTER AND NORTHEASTERN BOSSIER PARISHES UNTIL 300 PM
CST...

At 220 PM CST, Doppler radar was tracking a strong thunderstorm 4
miles southeast of Plain Dealing, or 8 miles southwest of
Springhill, moving northeast at 45 mph.

Half inch to dime size hail will be possible with this storm.

Locations impacted include...
Magnolia, Springhill, Cullen, Sarepta, Taylor, Emerson, Shongaloo,
Macedonia, Welcome, Calhoun, Walkerville, Noxobe, Horsehead and Ivan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3302 9324 3301 9324 3276 9353 3289 9369
      3302 9356 3302 9349 3309 9349 3330 9328
      3316 9305
TIME...MOT...LOC 2019Z 220DEG 37KT 3290 9354

15
Local storm report, Feb 6, 3:00 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 PM CST TUE FEB 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 PM     HAIL             1 S GLADEWATER          32.53N 94.94W
02/06/2018  E0.75 INCH       GREGG              TX   PUBLIC

            SOCIAL MEDIA POST.

&&

25
Special weather statement, Feb 6, 3:09 PM CST, 13 minutes before
Special Weather Statement
National Weather Service Shreveport LA
309 PM CST TUE FEB 6 2018

ARZ070-TXZ112-062200-
Miller AR-Cass TX-
309 PM CST TUE FEB 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MILLER AND NORTHEASTERN
CASS COUNTIES UNTIL 400 PM CST...

At 309 PM CST, Doppler radar was tracking a strong thunderstorm just
northwest of Atlanta, moving northeast at 45 mph.

Penny to nickel size hail will be possible with this storm.

Locations impacted include...
Texarkana, Atlanta, Queen City, Fouke, Garland, Genoa, Bloomburg,
Domino, Ferguson and Pleasant Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3335 9371 3303 9421 3314 9433 3330 9414
      3329 9411 3331 9411 3329 9409 3329 9405
      3327 9404 3337 9404 3349 9390
TIME...MOT...LOC 2108Z 227DEG 38KT 3315 9421

15
Local storm report, Feb 6, 3:22 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
322 PM CST TUE FEB 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             MOUNT VERNON            33.18N 95.22W
02/06/2018  E1.00 INCH       FRANKLIN           TX   CO-OP OBSERVER

            MT VERNON HEROLD NEWSPAPER REPORTS HAIL PEA
            TO QUARTER SIZE COVERING THE GROUND IN
            DOWNTOWN MOUNT VERNON AREA.

&&

25

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 1:23 PM CSTSpecial Weather StatementSHVSmith52 min
Feb 6, 1:57 PM CSTSpecial Weather StatementSHVGregg48 min
Feb 6, 4:03 PM CSTSpecial Weather StatementSHVMarion42 min
Feb 6, 4:14 PM CSTSevere Thunderstorm WarningSHVSmith, Upshur, Wood46 min
Feb 6, 4:26 PM CSTSpecial Weather StatementSHVCass49 min
Feb 6, 2:20 PM CSTSpecial Weather StatementSHVColumbia40 min
Feb 6, 3:09 PM CSTSpecial Weather StatementSHVMiller51 min
Feb 6, 3:59 PM CSTSpecial Weather StatementSHVHempstead46 min
Feb 6, 4:06 PM CSTSevere Thunderstorm WarningSHVHempstead, Nevada39 min
Feb 6, 5:37 PM CSTSpecial Weather StatementSHVMiller38 min

Nearby

Severe Thunderstorm Warnings in Texas, 2018Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.